North Dakota, 2005Damaging Wind in North Dakota, June 1, 2005
June 1, 2005 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 1, 2:10 PM CST, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 1, 2:10 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT WED JUN 1 2005
.SHORT TERM...
TONIGHT THROUGH FRIDAY NIGHT...
CONCERNS WILL BE STRONG/SEVERE THUNDERSTORMS AND POTENTIAL FOR HEAVY
RAINFALL TONIGHT.
UPPER LOW OVER SASKATCHEWAN WILL LIFT NORTHWARD TONIGHT. LOW LEVEL
JET OF 25 TO 35 KTS ENHANCING LOW LEVEL MOISTURE ACROSS CENTRAL ND
WITH OVERRUNNING ACROSS WEAK WARM FRONTAL BOUNDARY IN SRN ND. STRONG
DYNAMIC SITUATION WITH STEEP LAPS RATES LIKELY AS TEMPS HAVE RISEN
CLOSE TO 80 ACROSS SOUTH CENTRAL ND. MODELS CURRENTLY SHOW A
NORTHEAST TO SOUTHWEST PRECIP FORECAST AND THAT LOOKS GOOD
CONSIDERING POSITION OF UPPER LEVEL JET AND ITS DIFFLUENT REGION.
WILL KEEP HIGH HIGH PROBABILITIES ACROSS THE SOUTHWEST AND NORTH
WITH THE THREAT OF SEVERE WEATHER...AND HEAVY RAIN. THE FOCUS FOR
SEVERE WEATHER AND HEAVY RAIN WILL MOVE EAST OF THE FORECAST AREA BY
THURSDAY MORNING...BUT WILL KEEP A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS GOING AS COLD AIR ALOFT WILL ENHANCE LAPSE RATES NORTH
BUT SUBSIDENCE HINDERS CONVECTION ACROSS THE SOUTH. ACTIVE WEATHER
PATTERN WILL CONTINUE THROUGH THE WEEKEND AS UPPER LEVEL CYCLONIC
FLOW AND COLD AIR MAINTAIN STEEP LAPSE RATES AND INSTABILITY.
.LONG TERM...
SUNDAY THROUGH WEDNESDAY NIGHT...ON SUNDAY AN UPPER LOW AND SURFACE
LOW OVER SOUTHERN MANITOBA LIFTS NORTH GRADUALLY AS AN H500
SHORTWAVE RIDGE BUILDS INTO THE NORTHERN PLAINS. THIS WEAK RIDGE
GIVES WAY TO A LARGE LOW MOVING INTO THE PLAINS FROM THE NORTHWEST
CONUS COAST AND DOMINATES THE WEATHER PATTERN
TUESDAY...WEDNESDAY...AND BEYOND THE LAST DAY OF THE EXTENDED
FORECAST. EXPECT SHOWERS AND THUNDERSTORMS THROUGHOUT THE PERIOD
WITH SEASONAL TEMPERATURES WITH HIGHS MAINLY IN THE 70S.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE
&&
WAA/JV
Hazardous weather outlook, Jun 1, 2:22 PM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM CDT WED JUN 1 2005
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-022020-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
322 PM CDT WED JUN 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA BY EARLY
EVENING...THEN CONTINUE INTO THE OVERNIGHT HOURS. SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE WITH VERY LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES. VERY HEAVY RAINFALL MAY ALSO
ACCOMPANY THE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS WILL LIKELY BE NEEDED FROM LATE AFTERNOON THROUGH
THE NIGHTTIME HOURS.
CJS/WAA
In the hours before
Local storm report, Jun 1, 6:58 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
758 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FUNNEL CLOUD 10 SW MANDAN 46.73N 101.04W
06/01/2005 MORTON ND PUBLIC
SEVERAL FUNNEL CLOUDS OBSERVED
&&
CJS/LLPLocal storm report, Jun 1, 7:19 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
819 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 9 N SELFRIDGE 46.17N 100.92W
06/01/2005 60 MPH SIOUX ND TRAINED SPOTTER
&&
CJS/LLPLocal storm report, Jun 1, 7:36 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 10 W NEW SALEM 46.84N 101.63W
06/01/2005 1.00 INCH MORTON ND LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED AT MILE MARKER 117 ON
INTERSTATE 94
&&
CJS/LLPLocal storm report, Jun 1, 7:51 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 12 S MOTT 46.20N 102.32W
06/01/2005 0.75 INCH ADAMS ND TRAINED SPOTTER
0844 PM TORNADO 1 NE MOTT 46.38N 102.30W
06/01/2005 HETTINGER ND LAW ENFORCEMENT
0845 PM HAIL HEBRON 46.90N 102.04W
06/01/2005 0.88 INCH MORTON ND LAW ENFORCEMENT
&&
CJS/LLPLocal storm report, Jun 1, 8:05 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TORNADO 15 W NEW LEIPZIG 46.38N 102.26W
06/01/2005 HETTINGER ND TRAINED SPOTTER
TWO TORNADOES ON THE GROUND AT THE SAME TIME
&&
CJS/LLPLocal storm report, Jun 1, 8:23 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TORNADO 15 S GLEN ULLIN 46.60N 101.83W
06/01/2005 GRANT ND CO-OP OBSERVER
TORNADO REPORTED ON WEST END OF LAKE TSCHIDA
&&
CJS/LLPThunderstorm Wind, Morton
- When
- June 1, 8:45 PM CST to 8:50 PM CST
- Where
- Morton County, 10 mi S of Hebron
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.750, -102.033
Numerous trees uprooted. Nickel size hail reported with the storm. Report from NDHP trooper.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, June 1, 20055 injured · $27 million · 1 event
- Damaging Winds and Drought in Texas, June 1 to 30, 2005$60 million · 60 kt wind · 21 events
- Flash Flood in North Dakota, June 1 to 2, 2005$625,000 · 1 event
- Tornado and Hail in Texas, June 1, 2005$300,000 · F0 · 9 events
- Flash Flood in North Dakota, June 1 to 2, 2005$200,000 · 1 event
- Flood in New Mexico, June 1 to 4, 2005$100,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$70,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$60,000 · 1 event
- Tornadoes in Texas, June 1, 2005$35,000 · F0 · 2 events
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451580.